MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 110MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 110MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.310
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent removal of the proximal femoral nailing system (tfna) helical blade due to migration through the femoral head.The surgeon had intraoperative x-ray of procedure.The patient outcome was unknown.Concomitant device reported: unknown locking screw (part # unknown, lot # unknown, quantity 1).This report is for one (1) tfna helical blade 110mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated event description.H3, h6: investigation summary.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could be confirmed as the image provided shows migration of the helical blade.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that on an unknown date, the patient underwent removal of the proximal femoral nailing system (tfna) helical blade since the blade migrated through the femoral head.The initial surgery date was about 6 weeks ago.The surgeon had intraop x-rays of tightening down locking mechanism and off a quarter turn to allow to collapse.After removing the implant he tested it on the back table and it worked great.The patient outcome was unknown.Concomitant device reported: titanium locking screw (part# 04.005.528, lot# unknown, quantity 1); titanium cannulated tfna 235mm/right - sterile (part# 04.037.044s/lot# unknown; quantity# 1).This complaint involves one (1) device.

Brand Name
TFNA HELICAL BLADE 110MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10473036
Report Number2939274-2020-03870
Device Sequence Number19637964
Product Code HSB
UDI-Device Identifier10886982099068
UDI-Public(01)10886982099068
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.310
Device Catalogue Number04.038.310
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/04/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM/130 DEG TI CANN TFNA 235MM/RIGHT - STERILE; 10MM/130 DEG TI CANN TFNA 235MM/RIGHT - STERILE; 5.0MM TI LOCK SCR W/T25 STARDR 38MM F IM NAIL; 5.0MM TI LOCK SCR W/T25 STARDR 38MM F IM NAIL; TFNA HELICAL BLADE 110MM
Outcome Attributed to Adverse Event Required Intervention;